It is currently Wed Aug 23, 2017 11:14 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Thu Jul 30, 2015 6:35 am 
Offline
Average Poster
Average Poster

Joined: Thu Oct 16, 2014 4:11 am
Posts: 17
Hi, I'm not sure if I've posted here before. If I have it's been a long time. Anyway, I took Subutex for about 3 1/2 years and had no problems. I was prescribed 1 1/2 pills a day originally. They were the 2mg pills. I would (and still do) break them up into quarters. So I'd take 1/4 of a pill 4, sometimes 5 times a day. Then all of a sudden last year, I got sick off the Sub. Aside from it making me nauseous, I felt just horrible. I started having trouble breathing and it was just bad. I eventually went off of Sub completely for about 3 1/2 months.

I have bipolar type II and no other antidepressant seems to help me at all. I also was addicted to Vicodin for nearly 15 years. So I started taking Sub again a few months ago....this time he prescribed me just one 2mg pill a day, but I still break it up into quarters. Now, I can't take more than half a pill a day, so I take 1/4 pill twice a day. If I take more, I get sick and by sick I don't mean nausea anymore, I have difficulty breathing and I get what I believe to be a panic attack. It's bad.....real bad. I've felt like I'm going to die on numerous occasions. Something else that is odd that the Sub causes. My pulse has always run a little high. I usually range from 85 to 95 bpm. That's normal for me. With the Sub, my pulse has gotten down as low as 49 bpm. Normally, that means you're in good health with a pulse like that and I do work out a lot, but that's not the case here. I have a little high blood pressure too, so I take Atenolol once a day.

When my pulse gets that low, I usually feel pretty bad. I feel like calling 911 bad. No one has been able to tell me why this is happening. It's as if my body has changed and it's rejecting the Sub. I tried going off of it again when I was only taking half a pill a day, but it was just too hard. If felt like my soul was being pulled out....just horrible. The other thing is, I get weird joint and muscle pains where the joint meets the muscle.

My first question is....does anyone have any idea what's going on?? Second and I wonder if this would work. Would it by chance help if instead of breaking the pill up into quarters, just take the half a pill a day all at once. I wonder if that would help the breathing problems and muscle pains? I've thought about taking the whole pill at once too.

It doesn't seem like it would matter because per every 24 hours, I still take the same dosage, I just break it up. The only concern I have about taking it all at once is me craving a second dose. Anyway, if anyone has any insight to what's happening to me, and have a solution to this, it would be like me winning the lottery....honest to God! This is really bad guys, it's like I can't seem to take the only thing that has ever worked, but then if I try to stop it, it's like living in hell. I'm trapped and would love a way out!

Thanks in advance!


Top
 Profile  
 
PostPosted: Thu Jul 30, 2015 7:31 am 
Offline
Long Time Member
Long Time Member

Joined: Mon Sep 09, 2013 4:49 pm
Posts: 517
Sithtiger

I am truly sorry to hear you are having a rough time! Some of your health issues sound like fibromyalgia. I blamed some health issues on sub and it turned out they had nothing to do with sub.

The only thing I can thing of is to have a complete physical to rule out a health problem and to talk to your pharmacist to make sure any other medication you are on is fine to use with sub.

Hopefully others will post with suggestions.


Top
 Profile  
 
PostPosted: Sun Aug 02, 2015 5:19 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4141
I'm assuming that when you were completely off sub you felt totally normal and the symptoms only returned when you were on sub again? Because having trouble breathing is no joke! But it might be related to panic attacks because of increased anxiety on sub.

I think that you should try to rule out a sensitivity or allergy to naloxone, which is a medication in the sub besides the buprenorphine. When you take a dose let it dissolve and then spit out the saliva. If naloxone is your problem then you should start feeling better after you follow the advice about spitting instead of swallowing. This would be something to mention to your doctor as well. He or she might consider giving you a product that doesn't have the naloxone, especially if you don't have an IV drug history. If the spitting out of the saliva does the trick, you can just continue to do that.

Besides the joint pain do you have any chronic pain? If you don't there is no reason to be dosing 5 times per day except that it satisfies the addict in you. I'm not saying this to be demeaning at all! But changing those old addict patterns is an important part of recovery.

I hope this helps! :)

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group